Alert archive / Indiana / Flood Watches in 2014

Flood Watch 2, NWS Northern Indiana

April 3, 20148 counties in Ohio; 19 counties in Indiana

NWS Northern Indiana issued this flood watch at Apr 3, 2014, 2:34 PM EDT for 8 counties in Ohio; 19 counties in Indiana. It took effect at Apr 3, 2014, 3:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 2:34 PM EDT (18:34 UTC)
In effect from
Apr 3, 2014, 3:00 PM EDT
Expired
Apr 4, 2014, 6:47 AM EDT
In force
16 hr
Issued by
NWS Northern Indiana
Flood severity
None
All 27 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WGUS63 KIWX 031834
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EDT THU APR 3 2014

...HEAVY RAINFALL POSSIBLE AGAIN TONIGHT...

.WIDESPREAD HEAVY RAINFALL OF ONE TO THREE INCHES FELL THIS
MORNING INTO EARLY THIS AFTERNOON ACROSS MUCH OF NORTHERN INDIANA
AND NORTHWEST OHIO AND HAS RESULTED IN LOCALIZED FLOODING.
ADDITIONAL CONVECTION DEVELOPING THIS AFTERNOON OVER MISSOURI IS
EXPECTED TO BRING ANOTHER ROUND OF POTENTIALLY HEAVY RAIN TO THE
AREA OVERNIGHT INTO EARLY FRIDAY MORNING...WHICH WOULD LEAD TO
MORE WIDESPREAD LOWLAND FLOODING.

INZ005>009-013-015>018-020-022>027-032>034-OHZ001-002-004-005-015-
016-024-025-040300-
/O.NEW.KIWX.FA.A.0002.140403T1900Z-140404T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
234 PM EDT THU APR 3 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST 
  OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA... 
  ADAMS...ALLEN IN...BLACKFORD...CASS IN...DE KALB...ELKHART... 
  FULTON IN...GRANT...HUNTINGTON...JAY...KOSCIUSKO...LAGRANGE... 
  MIAMI...NOBLE...PULASKI...STEUBEN...WABASH...WELLS...WHITE AND 
  WHITLEY. IN NORTHWEST OHIO...ALLEN OH...DEFIANCE...FULTON OH...
   HENRY...PAULDING...PUTNAM...VAN WERT AND WILLIAMS. 

* THROUGH FRIDAY MORNING

* ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE FROM
  OVERNIGHT INTO EARLY FRIDAY MORNING WHICH MAY LEAD TO MORE
  SIGNIFICANT AND EXTENSIVE FLOODING.

* WIDESPREAD AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY
  RESULT AND IMPACT NUMEROUS ROADS...AGRICULTURAL LANDS AND
  POSSIBLY RESIDENTIAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
2 follow-up statements
814 
WGUS63 KIWX 040747
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EDT FRI APR 4 2014

...HEAVY RAINFALL STILL POSSIBLE INTO FRIDAY MORNING...

.WHILE THE THREAT OF HEAVIEST RAINFALL APPEARS TO BE SHIFTING INTO
CENTRAL INDIANA AND OHIO...AN AREA OF RAIN IS EXPECTED TO MOVE
ACROSS THE WATCH AREA INTO MID MORNING FRIDAY. ADDITIONAL RAINFALL
AMOUNTS WILL GENERALLY RANGE FROM ONE QUARTER TO ONE HALF INCH
WITH LOCALLY HIGHER AMOUNTS. THIS WILL SLOW ANY RECEDING OF WATER
IN CURRENTLY FLOODED AREAS AND ALLOW FOR A CONTINUATION OF RIVER
FLOODING. 

INZ005>009-013-015-016-020-OHZ001-002-040900-
/O.CAN.KIWX.FA.A.0002.000000T0000Z-140404T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-
KOSCIUSKO-WHITE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON
347 AM EDT FRI APR 4 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST
OHIO HAS BEEN CANCELLED. 

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS DIMINISHED ALONG AND
NORTHWEST OF A MONTICELLO TO WARSAW TO WAUSEON OHIO LINE. THEREFORE
THE WATCH HAS BEEN CANCELLED. RAIN IS EXPECTED THIS MORNING WITH
AMOUNTS REMAINING GENERALLY UNDER A HALF INCH. RUNOFF WILL STILL
OCCUR IN SOME AREAS AND MANY AREA RIVERS REMAIN HIGH WITH FLOOD
WARNINGS CURRENTLY IN EFFECT.

$$

INZ017-018-022>027-032>034-OHZ004-005-015-016-024-025-041500-
/O.CON.KIWX.FA.A.0002.000000T0000Z-140404T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
347 AM EDT FRI APR 4 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN...
   BLACKFORD...CASS IN...GRANT...HUNTINGTON...JAY...MIAMI... 
  WABASH...WELLS AND WHITLEY. IN NORTHWEST OHIO...ALLEN OH... 
  DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. 

* UNTIL 11 AM EDT THIS MORNING

* ADDITIONAL RAINFALL OF ONE HALF TO LOCALLY ONE INCH IS POSSIBLE
  INTO FRIDAY MORNING WHICH MAY LEAD TO MORE SIGNIFICANT AND
  EXTENSIVE FLOODING.

* WIDESPREAD AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  RESULT AND IMPACT NUMEROUS ROADS...AGRICULTURAL LANDS AND 
  POSSIBLY RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
289 
WGUS63 KIWX 041047
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 AM EDT FRI APR 4 2014

INZ017-018-022>027-032>034-OHZ004-005-015-016-024-025-041200-
/O.CAN.KIWX.FA.A.0002.000000T0000Z-140404T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
647 AM EDT FRI APR 4 2014

...FLOOD WATCH IS CANCELLED...

THE POTENTIAL FOR HEAVY RAINFALL IN OUR AREA HAS DIMINISHED THIS
MORNING... THUS THE FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO HAS BEEN CANCELLED. RUN-OFF FROM YESTERDAYS
HEAVY RAINFALL WILL CAUSE RIVER FLOODING TODAY... AND FLOOD
WARNINGS REMAIN IN EFFECT FOR MANY RIVERS IN THE AREA.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Apr 3, 6:21 AM EDT, 8 hours 13 minutes earlier.

Area forecast discussion, Apr 3, 6:21 AM EDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 AM EDT THU APR 3 2014

.SYNOPSIS...
ISSUED AT 446 AM EDT THU APR 3 2014

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN
PLAINS TODAY TO THE GREAT LAKES ON FRIDAY. THIS SYSTEM IS EXPECTED
TO CAUSE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL IN OUR AREA. THE COLD FRONT ASSOCIATED WITH
THIS LOW WILL SWEEP EAST ACROSS THE AREA ON FRIDAY... FOLLOWED BY
VERY WINDY CONDITIONS. HIGH PRESSURE WILL MOVE THROUGH THE
MIDWEST OVER THE WEEKEND PROVIDING COOL AND DRY WEATHER.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 435 AM EDT THU APR 3 2014

A SHORT WAVE WILL EJECT NORTHEAST INTO THE WESTERN GREAT LAKES
REGION FRIDAY AS A SURFACE LOW TRACKS NORTHEAST ACROSS SOUTHERN
WISCONSIN. AHEAD OF THIS SYSTEM...A VERY CHILLY AIRMASS WAS OVER THE
AREA EARLY THIS MORNING...WITH OVERNIGHT RAINFALL ACCENTUATING THE
THERMAL BOUNDARY THROUGH EVAPORATIVE COOLING. INITIAL CONVECTION WAS
FIRING MUCH FARTHER NORTH THAN YESTERDAY WHERE 850 MB THETA E
MOISTURE CONVERGENCE WAS MAXIMIZED AND ON THE NORTH EDGE OF THE 850
MB THETA E GRADIENT INTO NRN IL. A LARGE MESO CONVECTIVE COMPLEX WAS
MOVING EAST ACROSS NE MO. EXPECT THIS SYSTEM TO CONTINUE TO
INTENSIFY AND MOVE ABOUT DUE EAST ALONG THE SFC THETA E BOUNDARY AND
SHOULD DISRUPT THE MOISTURE FLUX INTO THE FORECAST AREA BY EARLY
AFTERNOON...AND KEEPING THE HEAVIEST PRECIPITATION SOUTH OF THE
FORECAST AREA. ALSO...WITH A SIGNIFICANT FRONTAL INVERSION...ALL
STORMS TODAY SHOULD BE ELEVATED...LIMITING THE POTENTIAL FOR
DAMAGING WINDS. MOISTURE FLUX INTO THE AREA WILL INCREASE RAPIDLY
EARLY THIS EVENING...LEADING TO ANOTHER ROUND OF SHOWERS AND STORMS.
IF THE FRONT IS ABLE TO MAKE IF INTO THE SOUTHERN PORTION OF THE
FORECAST AREA...STORMS COULD BECOME SURFACE BASED AND POSSIBLY
BECOME SEVERE. OTHERWISE...GRADIENT WINDS FRIDAY BEHIND THE FRONT
SHOULD BE SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH...WITH A GOOD
CHANCE THAT A WIND ADVISORY WILL BE NEEDED.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 435 AM EDT THU APR 3 2014

DEEP LOW MOVG NE ACROSS THE UPR GRTLKS FRI NGT WILL RESULT IN CONTD
WINDY CONDITIONS WITH STRONG CAA ACROSS OUR AREA AND WRAP AROUND
MOISTURE PSBLY CAUSING SCT RAIN/SNOW SHOWERS. CONTD TO LEAN TOWARD
HIGHER END OF TEMP GUIDANCE GIVEN MIXING PERSISTING OVERNIGHT. BRISK
WINDS SHOULD CONT SATURDAY EVEN AS GRADIENT DECREASES AS SUNSHINE
AND COLD AIR ALOFT WILL PROMOTE GOOD MIXING. WINDS SHOULD RAPIDLY
DIMINISH IN THE EVENING WITH CLEAR SKIES AS HIGH PRESSURE MOVES
OVERHEAD BY THEN. TOUGH CALL ON HIGH TEMPS SATURDAY WITH MOSTLY
SUNNY SKIES... GOOD MIXING... BUT FLOW OFF THE LAKE... LEANED TOWARD
COLDER END OF GUIDANCE NW AND WARMER END SOUTH WITH HIGHS RANGING
FROM THE U30S NEAR THE LAKE TO AROUND 50 SOUTH. SFC HIGH WILL MOVE
ACROSS THE AREA SAT NGT PROVIDING GOOD RADIATIONAL COOLING WITH
NEARLY CLEAR SKIES. THIS SHOULD ALLOW TEMPS TO FALL INTO U20S/L30S.

RETREATING HIGH SHOULD MAINTAIN FAIR WEATHER ACROSS THE AREA THROUGH
SUNDAY. ANOTHER STRONG SHRTWV IS EXPECTED TO LIFT NE FROM THE SRN
PLAINS TO THE GRTLKS MONDAY AND PHASE WITH UPR LOW OVER HUDSON BAY
RESULTING IN LONGWAVE TROF OVER ERN CONUS/CANADA BY TUE. MEDIUM
RANGE MODELS IN BETTER AGREEMENT THAN 24HRS AGO ON TRACK OF MONDAY'S
SHRTWV AND ASSOCIATED SFC LOW SUPPORTING LIKELY POPS FOR ALL BUT FAR
NW PORTION OF CWA. FARTHER LEFT ECMWF SFC LOW TRACK SUPPORTS GOING
FCST OF ALL RAIN FROM THIS SYSTEM... THOUGH SHOULD BE CLOSE AND SOME
SNOW NOT TOTALLY OUT OF THE QUESTION... ESPECIALLY IF LOW TAKES
FARTHER SE TRACK PER GFS/GEM THROUGH OHIO INSTEAD OF INDIANA. WITH
DEEP UPR TROF OVER THE AREA TUE-WED TEMPS SHOULD BE BLO NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 611 AM EDT THU APR 3 2014

WIDESPREAD SHRA AND SCT TSRA MOVG ACROSS NRN INDIANA THIS MORNING.
BULK OF TSRA SHOULD REMAIN JUST S-SW OF THE TERMINALS SO HAVE JUST
INCLUDED VCTS IN THE TAFS FOR THIS MORNING. FLIGHT CONDITIONS HAD
LOWERED TO MVFR AT BOTH TERMINALS AND EXPECT GRADUAL LOWERING
TREND TO CONT AS WARM FRONT SLOWLY APPROACHES FROM THE SOUTH WITH
IFR CONDITIONS PREDOMINANT BY THIS EVENING. ANOTHER ROUND OF
WIDESPREAD SHRA AND SCT TSRA IS EXPECTED TONIGHT AS A CDFNT SWEEPS
EAST INTO INDIANA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
     LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 3, 5:11 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT THU APR 3 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT THU APR 3 2014 /411 AM CDT THU APR 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE STORMS
COULD BECOME SEVERE TONIGHT OVER THE SOUTHERN PORTION OF THE
AREA...ESPECIALLY SOUTH OF ROUTE 30. HEAVY RAINFALL IS EXPECTED
TODAY AND TONIGHT WHICH COULD RESULT IN FLOODING...ESPECIALLY
ALONG AND SOUTH OF ROUTE 24.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY MORNING. THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.

VERY WINDY CONDITIONS ARE EXPECTED FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. THERE IS
ALSO A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS IN EFFECT FOR FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST
THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Apr 3, 12:36 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            WABASH                  40.80N  85.82W
04/03/2014                   WABASH             IN   911 CALL CENTER

            WATER ACROSS ROADWAYS...VEHICLES STRANDED IN TOWN

&&

KG
Local storm report, Apr 3, 12:45 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       HUNTINGTON              40.88N  85.50W
04/03/2014  M1.92 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&

KG
Local storm report, Apr 3, 12:46 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     FREEZING RAIN    9 E JONESVILLE          41.98N  84.49W
04/03/2014  E0.10 INCH       HILLSDALE          MI   TRAINED SPOTTER

            ICE ACCRETION IS ON ABOVE GROUND ITEMS. NO ICING
            REPORTED ON ROADS.

&&

MCS
Local storm report, Apr 3, 12:49 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HEAVY RAIN       5 N COLUMBIA CITY       41.22N  85.49W
04/03/2014  M1.82 INCH       WHITLEY            IN   COCORAHS

            1.62 IN PAST 4.5 HOURS. LARGE PONDS OF STANDING WATER
            IN FIELDS

&&

KG
Local storm report, Apr 3, 2:01 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 SE WARSAW             41.21N  85.81W
04/03/2014  M1.76 INCH       KOSCIUSKO          IN   COCORAHS

&&

KG
Local storm report, Apr 3, 2:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            S ELKHART               41.68N  85.98W
04/03/2014                   ELKHART            IN   NWS EMPLOYEE

            WATER OVER ROAD ON CR 29 ONE MILE NORTH OF US 6 IN
            ELKHART COUNTY

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:00 PM EDTAreal Flood AdvisoryIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more3 hr
Apr 3, 12:26 PM EDTAreal Flood WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert6 hr
Apr 3, 1:49 PM EDTRiver Flood WarningIWXVan Wert6 days
Apr 3, 1:49 PM EDTRiver Flood WarningIWXDefiance, Fulton, Williams8 days
Apr 3, 3:44 PM EDTAreal Flood WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert12 hr
Apr 3, 4:32 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam4 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXDefiance4 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXPaulding3 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXDefiance, Henry4 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXHenry5 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXWilliams5 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXDefiance7 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXPutnam4 days
Apr 3, 1:39 AM EDTSpecial Weather StatementIWXGrant36 min
Apr 3, 4:40 AM EDTGale WatchIWX11 hr
Apr 3, 12:18 PM EDTAreal Flood WarningIWXCass, Grant, Huntington, Miami, Wabash, Wells6 hr
Apr 3, 1:49 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells4 days
Apr 3, 1:49 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Apr 3, 3:18 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash31 hr
Apr 3, 3:52 PM EDTGale WarningIWX30 hr
Apr 3, 4:05 PM EDTRiver Flood WarningIWXAdams, Wells5 days
Apr 3, 4:05 PM EDTRiver Flood WarningIWXHuntington, Wells4 days
Apr 3, 4:05 PM EDTRiver Flood WarningIWXCass, Miami, Wabash71 hr
Apr 3, 4:05 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley4 days
Apr 3, 4:05 PM EDTRiver Flood WarningIWXGrant, Miami, Wabash70 hr
Apr 3, 4:32 PM EDTRiver Flood WarningIWXAllen5 days
Apr 3, 4:32 PM EDTRiver Flood WarningIWXAllen37 hr
Apr 3, 4:32 PM EDTRiver Flood WarningIWXElkhart, Noble12 days
Apr 3, 4:41 PM EDTRiver Flood WarningIWXElkhart, Noble4 days
Apr 3, 4:41 PM EDTRiver Flood WarningIWXElkhart, Saint Joseph7 days

Nearby

Flood Watches in Indiana, 2014Flood Watches in Ohio, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.